MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-30
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a mid right coronary artery.The 3.5x30mm trek balloon dilatation catheter was used at the beginning of the case inflated to 14 atmospheres for three times.Later it was re-inserted and inflated; however, the balloon would not deflate after inflation.Numerous attempting to deflate the balloon were attempted including exchanging the inflation device; however, failed.The bdc was moved back to mouth of the guiding catheter disengaging it from the rca and intentionally over-inflating the balloon past the rated burst pressure until it ruptured in the aorta.The balloon, guide wire and guide catheter were all removed through the sheath.A procedure was completed with xience stent and nc trek neo balloons.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequently, after the report was filed it was noted that there was resistance felt when attempting to remove the ruptured trek balloon with the guiding catheter; therefore, everything was removed together.The outer member was noted to be separated 9mm distal to the guidewire exit notch exposing 3cm of the wire.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported failure to deflate and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported failure to deflate could not be determined; however, the reported difficulty removing the device and separation appear to be related to circumstances of the procedure.Possible factors that may contribute to failure to deflate include, but are not limited to, deflation technique, tortuous anatomy, contamination in the inflation lumen, contrast concentration or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported failure to deflate could not be determined; however, it was reported that the device was successfully used initially in the procedure without any issues, which suggests a product quality issue did not contribute to the reported difficulties.Additionally, it is likely that the reported difficulty removing the device resulted from the balloon not being able to deflate and upon further manipulation during attempts to remove the device against resistance, the device ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22927322
Report Number2024168-2025-09308
Device Sequence Number13052092
Product Code LOX
UDI-Device Identifier08717648138607
UDI-Public(01)08717648138607(17)270731(10)40807G1
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012276-30
Device Catalogue Number1012276-30
Device Lot Number40807G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown